Alert archive / Kansas / High Wind Warnings in 2014

High Wind Warning 10, NWS Goodland, KS

December 22, 20144 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this high wind warning at Dec 22, 2014, 1:35 PM MST for 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Dec 23, 2014, 5:00 AM MST. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 22, 2014, 1:35 PM MST (20:35 UTC)
In effect from
Dec 23, 2014, 5:00 AM MST
Expired
Dec 23, 2014, 5:00 PM MST
In force
12 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Greeley County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 8:37 AM MSTNON-TSTM WND GST 55Tribune, KS
Dec 23, 11:19 AM MSTNON-TSTM WND GST 55Kit Carson, CO
Dec 23, 12:39 PM MSTNON-TSTM WND GST 57Kit Carson, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS73 KGLD 222035
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
135 PM MST MON DEC 22 2014

...BREEZY TODAY AND VERY WINDY ON TUESDAY...

.A LOW PRESSURE AREA WILL MOVE FROM THE PLAINS STATES TODAY TO
THE GREAT LAKES REGION BY LATE TUESDAY AS HIGH PRESSURE MOVES
THROUGH THE WESTERN UNITED STATES. THE STEEP PRESSURE GRADIENT
BETWEEN THE HIGH AND LOW PRESSURE AREAS WILL PRODUCE BREEZY
CONDITIONS ACROSS THE CENTRAL HIGH PLAINS TODAY AND VERY WINDY
CONDITIONS WITH THE POSSIBILITY OF BLOWING SNOW AND BLOWING DUST
ACROSS PORTIONS OF THE CENTRAL HIGH PLAINS REGION ON TUESDAY.

KSZ003-NEZ081-222145-
/O.CAN.KGLD.HW.A.0007.141223T1200Z-141224T0000Z/
DECATUR-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...MCCOOK
135 PM MST MON DEC 22 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WATCH. HOWEVER WIND GUSTS OF 45-50 MPH ARE STILL EXPECTED
DURING THE DAY. THE ADDED EFFECT OF THE STRONG WINDS WITH THE
SNOWFALL WILL LEAD TO REDUCED VISIBILITIES DURING THE MORNING.

$$

COZ090>092-230600-
/O.UPG.KGLD.HW.A.0007.141223T1200Z-141224T0000Z/
/O.NEW.KGLD.HW.W.0010.141223T1200Z-141224T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
135 PM MST MON DEC 22 2014

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* PEAK WINDS...SUSTAINED WINDS SPEEDS TO 35 TO 50 MPH WITH WIND
  GUSTS AS HIGH AS 65 MPH ARE POSSIBLE.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE RAPIDLY TUESDAY
  MORNING AND WILL DIMINISH LATE TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL LEAD TO BLOWING SNOW WITH VISIBILITIES
  LESS THAN A MILE EXPECTED DURING THE MORNING MAINLY NORTH OF
  HIGHWAY 24. HIGH PROFILE VEHICLES TRAVELING EAST OR WEST WILL
  BE SUSCEPTIBLE TO TIPPING OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ013-027-041-042-230600-
/O.UPG.KGLD.HW.A.0007.141223T1200Z-141224T0000Z/
/O.NEW.KGLD.HW.W.0010.141223T1200Z-141224T0000Z/
SHERMAN-WALLACE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...GOODLAND...SHARON SPRINGS...TRIBUNE...
LEOTI
135 PM MST MON DEC 22 2014

...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 5 PM
MST /6 PM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 5 PM MST
/6 PM CST/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* PEAK WINDS...SUSTAINED WINDS SPEEDS TO 35 TO 50 MPH WITH WIND
  GUSTS AS HIGH AS 65 MPH ARE POSSIBLE.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE RAPIDLY TUESDAY
  MORNING AND WILL DIMINISH LATE TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL LEAD TO BLOWING SNOW WITH VISIBILITIES
  LESS THAN A MILE EXPECTED DURING THE MORNING MAINLY NORTH OF
  HIGHWAY 24. HIGH PROFILE VEHICLES TRAVELING EAST OR WEST WILL BE
  SUSCEPTIBLE TO TIPPING OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ001-002-014-015-028-029-NEZ079-080-230600-
/O.CON.KGLD.HW.A.0007.141223T1200Z-141224T0000Z/
CHEYENNE KS-RAWLINS-THOMAS-SHERIDAN-LOGAN-GOVE-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...COLBY...HOXIE...
OAKLEY...QUINTER...BENKELMAN...TRENTON
135 PM MST MON DEC 22 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

* PEAK WINDS...SUSTAINED WINDS SPEEDS TO 35 TO 45 MPH WITH WIND
  GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE RAPIDLY TUESDAY 
  MORNING AND WILL DIMINISH AGAIN BY LATE TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL LEAD TO BLOWING SNOW WITH VISIBILITIES
  LESS THAN A MILE EXPECTED DURING THE MORNING MAINLY NORTH OF
  HIGHWAY 24 AND WEST OF HIGHWAY 83. HIGH PROFILE VEHICLES
  TRAVELING EAST OR WEST WILL BE SUSCEPTIBLE TO TIPPING OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
JTL
5 follow-up statements
714 
WWUS73 KGLD 230425
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
925 PM MST MON DEC 22 2014

...VERY WINDY WITH SNOW AND BLOWING SNOW ON TUESDAY...

.STRONG LOW PRESSURE WILL MOVE ACROSS THE PLAINS OVERNIGHT TONIGHT
THROUGH THE DAY TUESDAY. THIS WILL BRING VERY WINDY CONDITIONS
WITH THE POSSIBILITY OF LIGHT SNOW AND BLOWING SNOW ACROSS
PORTIONS OF THE CENTRAL HIGH PLAINS REGION ON TUESDAY. LOCATIONS
THAT SEE STRONGER WINDS AND NO SNOWFALL MAY EXPERIENCE BLOWING
DUST...MAINLY NEAR DRY FIELDS.

COZ090>092-KSZ013-027-041-042-231230-
/O.CON.KGLD.HW.W.0010.141223T1200Z-141224T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...TRIBUNE...LEOTI
925 PM MST MON DEC 22 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/
TO 5 PM MST /6 PM CST/ TUESDAY...

* PEAK WINDS...SUSTAINED WINDS SPEEDS TO 35 TO 50 MPH WITH WIND
  GUSTS AS HIGH AS 65 MPH.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE RAPIDLY TUESDAY
  MORNING AND DIMINISH LATE TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL LEAD TO BLOWING SNOW WITH VISIBILITIES
  LESS THAN A MILE EXPECTED DURING THE MORNING MAINLY NORTH OF
  HIGHWAY 24. BLOWING DUST WILL ALSO BE POSSIBLE NEAR DRY FIELDS
  AT LOCATIONS THAT DO NOT SEE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING
IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE.

&&

$$

KSZ001-002-014-015-028-029-NEZ079-080-231230-
/O.CON.KGLD.HW.A.0007.141223T1200Z-141224T0000Z/
CHEYENNE KS-RAWLINS-THOMAS-SHERIDAN-LOGAN-GOVE-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...COLBY...HOXIE...
OAKLEY...QUINTER...BENKELMAN...TRENTON
925 PM MST MON DEC 22 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/
TUESDAY THROUGH TUESDAY AFTERNOON...

* PEAK WINDS...SUSTAINED WINDS SPEEDS TO 35 TO 45 MPH WITH WIND
  GUSTS AS HIGH AS 60 MPH POSSIBLE.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE RAPIDLY TUESDAY 
  MORNING AND WILL DIMINISH AGAIN BY LATE TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS MAY COMBINED WITH LIGHT SNOW TO PRODUCE
  BLOWING SNOW WITH VISIBILITIES LESS THAN A MILE DURING THE
  MORNING MAINLY NORTH OF HIGHWAY 24 AND WEST OF HIGHWAY 83.
  LOCATIONS THAT DO NOT SEE LIGHT SNOW MAY EXPERIENCE LOCALLY
  REDUCED VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
259 
WWUS73 KGLD 230937
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
237 AM MST TUE DEC 23 2014

...VERY WINDY WITH SNOW AND BLOWING SNOW ON TUESDAY...

.STRONG LOW PRESSURE WILL MOVE ACROSS THE PLAINS OVERNIGHT
TONIGHT THROUGH THE DAY TUESDAY. THIS WILL BRING VERY WINDY
CONDITIONS WITH THE POSSIBILITY OF LIGHT SNOW AND BLOWING SNOW
ACROSS PORTIONS OF THE CENTRAL HIGH PLAINS REGION ON TUESDAY.
LOCATIONS THAT SEE STRONGER WINDS AND NO SNOWFALL MAY EXPERIENCE
BLOWING DUST...MAINLY NEAR DRY FIELDS.

KSZ001-002-014-015-028-029-NEZ079-080-231045-
/O.CAN.KGLD.HW.A.0007.141223T1200Z-141224T0000Z/
CHEYENNE KS-RAWLINS-THOMAS-SHERIDAN-LOGAN-GOVE-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...COLBY...HOXIE...
OAKLEY...QUINTER...BENKELMAN...TRENTON
237 AM MST TUE DEC 23 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WATCH.

WINDY CONDITIONS ARE EXPECTED TODAY ACROSS THE TRI STATE
AREA...WITH THE STRONGEST WINDS GENERALLY ALONG AND WEST OF
OF A WRAY COLORADO TO LEOTI KANSAS LINE. WINDS WILL NOT BE QUITE
AS STRONG FURTHER EAST...SO THE HIGH WIND WATCH HAS BEEN
CANCELLED TO THE EAST OF THAT LINE. HOWEVER...EVEN THESE AREAS
COULD SEE OCCASIONAL WIND GUSTS TO 50 MPH RESULTING IN AREAS OF
BLOWING SNOW AND BLOWING DUST.

$$

COZ090>092-KSZ013-027-041-042-231500-
/O.CON.KGLD.HW.W.0010.141223T1200Z-141224T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...GOODLAND...SHARON SPRINGS...TRIBUNE...LEOTI
237 AM MST TUE DEC 23 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON...

* PEAK WINDS...SUSTAINED WINDS SPEEDS TO 35 TO 50 MPH WITH WIND 
  GUSTS AS HIGH AS 65 MPH.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE RAPIDLY TUESDAY 
  MORNING AND DIMINISH LATE TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL LEAD TO BLOWING SNOW WITH 
  VISIBILITIES LESS THAN A MILE EXPECTED DURING THE MORNING 
  MAINLY NORTH OF HIGHWAY 24. BLOWING DUST WILL ALSO BE POSSIBLE 
  NEAR DRY FIELDS AT LOCATIONS THAT DO NOT SEE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$
728 
WWUS73 KGLD 231448
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
748 AM MST TUE DEC 23 2014

...VERY WINDY WITH SNOW AND BLOWING SNOW TODAY...

.STRONG LOW PRESSURE WILL MOVE ACROSS THE PLAINS TODAY. THIS WILL
BRING VERY WINDY CONDITIONS WITH LIGHT SNOW AND BLOWING SNOW
ACROSS PORTIONS OF THE CENTRAL HIGH PLAINS REGION. LOCATIONS THAT
SEE STRONGER WINDS AND NO SNOWFALL MAY EXPERIENCE BLOWING
DUST...MAINLY NEAR DRY FIELDS WITH LITTLE VEGETATION.

COZ090>092-240000-
/O.CON.KGLD.HW.W.0010.000000T0000Z-141224T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
748 AM MST TUE DEC 23 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* PEAK WINDS...SUSTAINED WINDS SPEEDS TO 35 TO 50 MPH WITH WIND 
  GUSTS AS HIGH AS 65 MPH.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE RAPIDLY TUESDAY 
  MORNING AND DIMINISH LATE TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL LEAD TO BLOWING SNOW WITH VISIBILITIES
  LESS THAN A MILE EXPECTED DURING THE MORNING MAINLY NORTH OF
  HIGHWAY 24. EAST AND WEST BOUND HIGH PROFILE VEHICLES WILL BE
  VERY SUSCEPTIBLE TO TIPPING OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ013-027-041-042-240000-
/O.CON.KGLD.HW.W.0010.000000T0000Z-141224T0000Z/
SHERMAN-WALLACE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...GOODLAND...SHARON SPRINGS...TRIBUNE...
LEOTI
748 AM MST TUE DEC 23 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON...

* PEAK WINDS...SUSTAINED WINDS SPEEDS TO 35 TO 50 MPH WITH WIND 
  GUSTS AS HIGH AS 65 MPH.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE RAPIDLY TUESDAY 
  MORNING AND DIMINISH LATE TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL LEAD TO BLOWING SNOW WITH VISIBILITIES
  LESS THAN A MILE EXPECTED DURING THE MORNING MAINLY NORTH OF
  HIGHWAY 24. EAST AND WEST BOUND HIGH PROFILE VEHICLES WILL BE
  VERY SUSCEPTIBLE TO TIPPING OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$
JTL
652 
WWUS73 KGLD 232200
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
300 PM MST TUE DEC 23 2014

KSZ013-027-041-042-232300-
/O.CAN.KGLD.HW.W.0010.000000T0000Z-141224T0000Z/
SHERMAN-WALLACE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...GOODLAND...SHARON SPRINGS...TRIBUNE...
LEOTI
300 PM MST TUE DEC 23 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WARNING.

NORTHWEST WINDS WILL CONTINUE TO DECLINE THROUGH THE REST OF THE
AFTERNOON AND EVENING.

$$

COZ090>092-240000-
/O.CON.KGLD.HW.W.0010.000000T0000Z-141224T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
300 PM MST TUE DEC 23 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* PEAK WINDS...SUSTAINED WINDS SPEEDS TO 35 TO 40 MPH WITH WIND
  GUSTS AS HIGH AS 60 MPH.

* TIMING/DURATION...WINDS WILL GRADUALLY DECLINE THROUGH THE
  AFTERNOON.

* IMPACTS...HIGH WINDS WILL LEAD TO BLOWING SNOW WITH 
  VISIBILITIES LESS THAN A MILE EXPECTED DURING THE MORNING 
  MAINLY NORTH OF HIGHWAY 24. EAST AND WEST BOUND HIGH PROFILE 
  VEHICLES WILL BE VERY SUSCEPTIBLE TO TIPPING OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$
JTL
115 
WWUS73 KGLD 232353
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
453 PM MST TUE DEC 23 2014

COZ090>092-240100-
/O.EXP.KGLD.HW.W.0010.000000T0000Z-141224T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
453 PM MST TUE DEC 23 2014

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WINDS HAVE DROPPED BELOW WARNING CRITERIA ACROSS THE WARNED
AREA...AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Dec 22, 10:52 AM MST, 2 hours 43 minutes earlier.

Area forecast discussion, Dec 22, 10:52 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1052 AM MST MON DEC 22 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 301 AM MST MON DEC 22 2014

THE SHORT TERM FOCUS WILL BE ON TUESDAY AS THE CHANCES OF
PRECIPITATION MOVING IN FROM THE NORTH INCREASE TONIGHT THROUGH
TUESDAY ALONG WITH THE POSSIBILITY OF A HIGH WIND EVENT DEVELOPING
EARLY TUESDAY MORNING CONTINUING INTO TUESDAY AFTERNOON. THE
COMBINATION OF THOSE TWO ELEMENTS COULD ALSO LEAD TO AREAS OF
BLOWING SNOW AND BLOWING DUST THROUGH THE DAY ON TUESDAY.

THE COLD FRONT EXPECTED OVERNIGHT HAS MADE IT'S WAY ACROSS THE
FORECAST AREA EARLY THIS MORNING. NORTHWEST WINDS WILL BE
INCREASING ACROSS THE AREA THROUGH THE DAY TODAY IN THE WAKE OF
THE FRONT AS THE SURFACE PRESSURE GRADIENT INCREASES.

AS THE NEXT SHORT WAVE TROUGH SWINGS THROUGH THE BACK SIDE OF THE
UPPER TROUGH TONIGHT AND EARLY TUESDAY...EXPECT AREAS OF LIGHT
SNOW TO MOVE IN FROM THE NORTH. ALSO EXPECT WIND SPEEDS TO BE
INCREASING THROUGH THE EARLY MORNING HOURS ON TUESDAY AS
PRECIPITATION WILL HELP 50+KT WINDS MIX TO THE SURFACE THROUGH THE
MORNING AS THE SURFACE PRESSURE GRADIENT IS ALSO INCREASING
THROUGH THE DAY. AS A RESULT...EXPECT AREAS OF BLOWING SNOW TO BE
PRODUCED MAINLY ACROSS FAR EASTERN COLORADO AND FAR NORTHWEST
KANSAS AND POSSIBLY EXTREME SOUTHWEST NEBRASKA...WITH AREAS OF
BLOWING DUST TO ALSO EXIST AS SUSTAINED WIND SPEEDS INCREASE OVER
30 MPH AND GUSTS EXCEED 40 MPH. WIND SPEEDS SEEN DURING THE DAY ON
MONDAY WILL LIKELY BE A GOOD BENCHMARK FOR THE BASIS OF WIND
SPEEDS EXPECTED DURING THE DAY ON TUESDAY. SNOWFALL AMOUNTS OF AN
INCH OR LESS ARE EXPECTED IN THE AREA BETWEEN HIGHWAY 34 ACROSS
SOUTHWEST NEBRASKA AND INTERSTATE 70 ACROSS NORTHWEST KANSAS WITH
SNOWFALL AMOUNTS TAPERING OFF TO ONLY A FEW TENTHS SOUTH OF
INTERSTATE 70.

EXPECT WINDS TO DIMINISH RAPIDLY TUESDAY EVENING AS THE LOW
PRESSURE AREA CONTINUES TO MOVE OFF INTO THE GREAT LAKES REGION
AND HIGH PRESSURE MOVES IN AT THE SURFACE AND A RIDGE MOVES INTO
PLACE OVER THE ROCKIES AND HIGH PLAINS REGION. DRY CONDITIONS AND
SEASONABLE TEMPERATURES ARE EXPECTED THROUGH WEDNESDAY AND
WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 238 AM MST MON DEC 22 2014

A SHORTWAVE RIDGE WILL BEGIN TO BREAK DOWN THURSDAY AS AN UPPER
LEVEL TROUGH APPROACHES THE HIGH PLAINS REGION FROM THE WEST. THE
ECMWF AND THE GFS HAVE NOW SEEMINGLY SWUNG THE OTHER WAY WITH
BRINGING A MORE AMPLIFIED TROUGH INTO THE CONUS COMPARED TO A
SHORTWAVE TROUGH AS SEEN IN PREVIOUS RUNS. SAMPLING APPEARS TO BE AN
ISSUE WITH THIS SYSTEM DUE TO THE POSITIONING OF THE TROUGH OVER THE
PACIFIC...SO UNTIL THE UPPER TROUGH GETS CLOSER TO THE WEST COAST
OVER THE NEXT FEW DAYS...FORECAST POSITIONING OF THE UPPER LEVEL
SYSTEM AND PRECIPITATION CHANCES ARE MOST LIKELY GOING TO CONTINUE
TO VARY FOR THURSDAY.  HOWEVER...WHAT SEEMS TO BE CONSISTENT IS THAT
THE GREATEST POTENTIAL FOR PRECIPITATION WILL BE NORTH OF THE
FORECAST AREA TOWARDS CENTRAL NEBRASKA WITH GENERAL TIMING BEING
THURSDAY EVENING. HOWEVER...THERE ARE STILL SOME CHANCES FOR
PRECIPITATION MAINLY FOR LOCATIONS NORTH OF INTERSTATE 70 AT THIS
POINT.  RAIN/SNOW MIXES WILL START THE DAY AND BECOME RAIN IN THE
AFTERNOON BEFORE THE COLD FRONT PASSES...WHICH WILL CHANGE
PRECIPITATION TO ALL SNOW THURSDAY NIGHT.

PLACED A MENTION OF SLIGHT CHANCES FOR PRECIPITATION FRIDAY MORNING
DUE TO THE SLOWING NATURE OF THE PROGRESSION OF THE TROUGH.  BECAUSE
THE CURRENT FORECAST POSITION OF THE UPPER TROUGH BASE WILL NOT PASS
THROUGH THE REGION UNTIL CLOSER TO 00Z SATURDAY...THINKING THERE IS
AT LEAST SOME CHANCE TO SEE SOME LIGHT SNOW.  LIGHT SNOW
ACCUMULATIONS ARE EXPECTED WITH THIS SYSTEM...UP TO ABOUT AN INCH AT
MOST.

A SHORTWAVE RIDGE WILL BUILD SLIDE ACROSS THE FORECAST AREA FRIDAY
NIGHT INTO SATURDAY...BRINGING DRY WEATHER AND NEAR NORMAL
TEMPERATURES IN THE UPPER 30S TO LOWER 40S FOR SATURDAY AND SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1047 AM MST MON DEC 22 2014

VFR TO IFR CONDITIONS FORECAST FOR THE 18Z TAFS. GUSTY WINDS WILL
CONTINUE THROUGH THE PERIOD FOR KGLD...WITH A BRIEF BREAK FOR
KMCK...BUT WILL GRADUALLY INCREASE THROUGH THE NIGHT AND TUESDAY
FOR BOTH SITES. OVERNIGHT CEILINGS WILL LOWER WITH SNOWFALL MOVING
IN FROM THE WEST DURING THE MORNING. HAVE SOME UNCERTAINTY AS TO
HOW LOW THE VISIBILITIES WILL FALL WITH THE STRONG WINDS AND THE
SNOW. AM CONFIDENT THERE WILL BE INTERMITTENT PERIODS OF VIS.
LESS THAN A MILE FOR KGLD BUT DO NOT HAVE THE CONFIDENCE TO HAVE
IT AS A PREVAILING GROUP AT THIS TIME. VIS. AT KMCK SHOULD NOT BE
AS LOW SINCE THE SITE WILL BE ON THE EAST EDGE OF THE
SNOWFALL...WITH VIS. DROPPING TO IFR BRIEFLY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     KSZ001>003-013>015-027>029-041-042.

CO...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     COZ090>092.

NE...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     NEZ079>081.

&&

SHORT TERM...LOCKHART
LONG TERM...MK
AVIATION...JTL
Hazardous weather outlook, Dec 22, 6:46 AM MST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
646 AM MST MON DEC 22 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231400-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
646 AM MST MON DEC 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF THE CENTRAL
HIGH PLAINS FROM EARLY TUESDAY MORNING THROUGH THE DAY ON
TUESDAY...
AREAS OF LIGHT SNOW ARE EXPECTED TUESDAY ALONG WITH SUSTAINED WIND
SPEEDS AROUND 40 MPH AND GUSTS AS HIGH AS 65 MPH ACROSS PORTIONS
OF EAST CENTRAL COLORADO AND FAR WESTERN KANSAS. AS A
RESULT...THERE IS A POSSIBILITY OF AREAS OF BLOWING SNOW AND
LOCALIZED AREAS OF BLOWING DUST THAT WILL DECREASE VISIBILITIES TO
LESS THAN ONE MILE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JTL

Nearby

High Wind Warnings in Kansas, 2014High Wind Warnings in Colorado, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.